Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 166, NWS Quad Cities, IA

July 21, 2017Iowa County, Johnson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2017, 4:39 PM CDT for Iowa County, Johnson County, Iowa. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 4:39 PM CDT (21:39 UTC)
Expired
Jul 21, 2017, 5:45 PM CDT
In force
66 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
70.0 mph

Counties Iowa County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:09 PM CDTTSTM WND DMGWnw Williamstown, IATREE BRANCHES DOWN. WIND ESTIMATED AT 50-60 MPH.
Jul 21, 5:12 PM CDTHAIL 1Wnw Williamstown, IA
Jul 21, 5:19 PM CDTTSTM WND GST 53Iowa City Municipal Air, IA
Jul 21, 5:22 PM CDTHAIL 14 Sw Coralville, IAREPORT VIA KCRG FACEBOOK.
Jul 21, 5:29 PM CDTHAIL 0.882 W Iowa City, IA
Jul 21, 5:44 PM CDTTORNADO6 Ne Kalona, IAREPORT DELAYED - POSSIBLE TORNADO MOVING NORTHEAST - FUNNEL CLOUD APPEARED TO BRIEFLY TOUCH DOWN THEN LIFTED BACK INTO THE STORM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS53 KDVN 212139
SVRDVN
IAC095-103-212245-
/O.NEW.KDVN.SV.W.0166.170721T2139Z-170721T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
439 PM CDT FRI JUL 21 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Johnson County in east central Iowa...
  Eastern Iowa County in east central Iowa...

* Until 545 PM CDT

* At 439 PM CDT, a severe thunderstorm was located 8 miles east of
  Parnell, or 16 miles west of Iowa City, moving east at 20 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Iowa City, Coralville, North Liberty, Solon, Tiffin, Lone Tree,
  University Heights, Swisher, Oxford, Hills, Shueyville, Oakdale,
  Amana, Lake Macbride State Park, Newport, Middle Amana, Frytown,
  Windham, Sugar Bottom Camp Ground and Johnson County Fairgrounds.

If you are at City of Solon you should seek safe shelter immediately!

This includes the following highways...
 Interstate 80 in Iowa between mile markers 224 and 253.
 Interstate 380 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4183 9193 4186 9157 4186 9137 4147 9137
      4148 9150 4150 9151 4150 9152 4151 9153
      4151 9194
TIME...MOT...LOC 2139Z 271DEG 17KT 4160 9184 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

Gibbs
3 follow-up statements
328 
WWUS53 KDVN 212158
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
458 PM CDT FRI JUL 21 2017

IAC095-212208-
/O.CAN.KDVN.SV.W.0166.000000T0000Z-170721T2245Z/
Iowa IA-
458 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IOWA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Iowa.

LAT...LON 4186 9157 4186 9137 4147 9137 4148 9150
      4150 9151 4150 9152 4151 9153 4153 9181
      4184 9183
TIME...MOT...LOC 2158Z 262DEG 27KT 4184 9167 4154 9162 

$$

IAC103-212245-
/O.CON.KDVN.SV.W.0166.000000T0000Z-170721T2245Z/
Johnson IA-
458 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR JOHNSON COUNTY...

At 458 PM CDT, severe thunderstorms were located along a line
extending from Shueyville to near Riverside, moving east at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Solon, Tiffin, Lone Tree,
University Heights, Swisher, Oxford, Hills, Shueyville, Oakdale, Lake
Macbride State Park, Newport, Frytown, Windham, Sugar Bottom Camp
Ground, Johnson County Fairgrounds, Sutliff and F.W. Kent  Park.

If you are at City of Solon you should seek safe shelter immediately!

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4186 9157 4186 9137 4147 9137 4148 9150
      4150 9151 4150 9152 4151 9153 4153 9181
      4184 9183
TIME...MOT...LOC 2158Z 262DEG 27KT 4184 9167 4154 9162 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

Gibbs
774 
WWUS53 KDVN 212212
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
512 PM CDT FRI JUL 21 2017

IAC103-212245-
/O.CON.KDVN.SV.W.0166.000000T0000Z-170721T2245Z/
Johnson IA-
512 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR JOHNSON COUNTY...

At 512 PM CDT, a severe thunderstorm was located near Tiffin, or 9
miles west of Iowa City, moving east at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Solon, Tiffin, Lone Tree,
University Heights, Oxford, Hills, Shueyville, Oakdale, Lake Macbride
State Park, Newport, Frytown, Windham, Sugar Bottom Camp Ground,
Johnson County Fairgrounds, Sutliff, F.W. Kent  Park and West
Overlook.

If you are at City of Solon you should seek safe shelter immediately!

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4186 9157 4186 9137 4147 9137 4148 9150
      4150 9151 4150 9152 4151 9153 4153 9181
      4175 9182 4175 9166 4185 9166
TIME...MOT...LOC 2212Z 262DEG 12KT 4163 9172 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

Gibbs
236 
WWUS53 KDVN 212252
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
552 PM CDT FRI JUL 21 2017

IAC103-212258-
/O.EXP.KDVN.SV.W.0166.000000T0000Z-170721T2245Z/
Johnson IA-
552 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY HAS EXPIRED...
        
The storm which prompted the warning has moved across the 
southeastern part of the county and is being covered by a Tornado 
Warning...therefore, the severe thunderstorm warning has been 
allowed to expire. 

A severe thunderstorm watch remains in effect until midnight CDT for 
southeastern and east central Iowa.

Remember, a Tornado Warning still remains in effect for 
southeastern Johnson County until 630 PM CDT!

LAT...LON 4186 9157 4186 9137 4147 9137 4148 9150
      4150 9151 4150 9152 4151 9153 4153 9181
      4175 9182 4175 9166 4185 9166
TIME...MOT...LOC 2248Z 271DEG 17KT 4163 9152 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:57 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 21, 3:57 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
357 PM CDT Fri Jul 21 2017

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 21 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through at least Saturday
morning. Northwest flow still on track to bring about a reprieve
from the storms, heat and humidity by late Sunday and into early
next week. Until then, severe storms and flooding rains possible for
select areas of the CWA, and resultant river flooding.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Tonight...Will keep ongoing heat headlines going through Saturday
evening with lag in cooler, less humid post-frontal air not coming
until late Sunday. But with the ongoing caveat that temporary bouts
of storms, cooled outflow and convective debris will produce some
passing breaks in the excessive heat.

Earlier issued afternoon AFD update still on track, and watching
upstream convection acrs western into central IA for further
development and eventual convective watch coming. Outflow boundary
from passing showers/storms to the north and northeast, colliding
with main quasi-stationary front and holding it up from near Sioux
Falls...down to along the I80 corridor in the local area. This opens
up at least the north half of the fcst area, if not more, to
thunderstorms complexes from late this afternoon and into the
evening. Enhanced severe storms possible along the outflow boundary,
along with earlier concerns of bowing segments possibly producing 70
to 80 MPH winds at the apex. With more than one upstream
MCV/circulation seen on Visible and LLVL water vapor imagery, there
could be several "waves" of storms tonight. Also, concerns of
slightly elevated storms firing on nose of nocturnal LLJ up and over
lingering boundaries, then propagating along the same paths for
localized swaths of very heavy rainfall. Current indications suggest
that areas most susceptible for this phenomena are along and north
of the current instability gradient/I80 corridor. Thus, like
mentioned with earlier update, have gone ahead and expanded the
Flash Flood Watch for tonight for areas generally along and north of
I80. Could see localized swaths of 3-5 inches in these areas or even
more if the above mentioned training scenario unfolds and persists
longer into Sat morning.

Saturday...Just see some lingering non-severe storms or showers along
the front in the southern to eastern CWA for portions of Sat morning
and midday, then the front lights up mainly along and south of the
CWA later Sat afternoon and evening. Cool and less humid air lag
even behind the front will make for one more hot day.   ..12..

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Quick summary of the longer term, cooler and drier conditions still
on track for Late Sunday into early next week. Highs in the 70s to
low 80s for Monday and possibly Tue. Then warmer temps to try and
build back toward the area later in the week. Precip chances also
return by Wednesday night or Thu.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1243 PM CDT Fri Jul 21 2017

Incoming rounds of thunderstorms to be large impacts at most TAF
sites except maybe the BRL terminal, from late afternoon and into
mid evening with the first strong wave. Then additional storms
may fire and move along the same areas later tonight and into
early Sat morning before moving off to the east. MVFR to IFR
conditions withe the heavier bouts of storms, and concern with
sudden strong gusty winds associated with them from the west or
northwest. Heavy rain reduced VSBYS and lowered CIGs as well with
passing strong storms. Outflow boundaries will make for
challenging wind direction fcsts, plenty of variable changes
through the evening. Will leave BRL out of the mess for now, but
can't totally rule out even this southern site form getting
impacted by storms this evening and overnight. Better conditions
coming post-frontally as Saturday progresses.   ..12..

&&

.HYDROLOGY...
Issued at 330 PM CDT Fri Jul 21 2017

Maquoketa River and Wapsipinicon River... Currently below action
stage. Forecast is for significant rises and the possibility of
minor to moderate flooding developing within the next 24 hrs, but
this is largely based upon WPC 24 hr rain amounts which is 1.5 to
over 2 inches across these basins. Have issued a flood watch for
Independence, Manchester and Maquoketa since these sites based on
forecast rainfall are shown to go above flood stage within the next
24 hrs, and less than 50 percent confidence due to uncertainty on
rainfall amounts. Flooding is also shown at Dewitt and Anamosa Shaw
Rd, but these are not shown to go above FS until late in the weekend
thus far enough out and low confidence precludes anything from just
mention in AFD right now.

Rock River... Flooding is occurring along much of the Rock River
except for Moline due to routed water from recent heavy rainfall.
Additional heavy rainfall of 1.5 to 2.5 inches was used in the
generation of afternoon forecasts, which results in major flooding
at all 3 forecast points in our HSA... (Como, Joslin and Moline)
cresting late in the weekend or early next week based on this
additional rainfall. If this widespread heavy rain does not
materialize, then forecasts crests will be much lower.

Pecatonica River... River is approaching FS, and is forecast to
crest into moderate flood stage by the middle of next week.
Confidence is greatest on reaching minor flood stage, and should the
heavy rainfall not materialize over the next 24 hrs then the crest
will be lower.

Mississippi River... Rising tributary rivers over north of I-80
will likely lead to rises on the Mississippi River mostly next
week and especially from Quad Cities on southward. At this time
most are significant within bank rises or near action stage, and
these rises too are dependent on axis of heavy rainfall over the
24+ hrs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Linn-Muscatine-Scott.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...12
HYDROLOGY...McClure
Hazardous weather outlook, Jul 21, 11:35 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1135 AM CDT Fri Jul 21 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221645-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1135 AM CDT Fri Jul 21 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected to redevelop this afternoon and spread
east and south through the afternoon and evening. The environment
is conducive for severe weather with damaging winds, tornadoes,
flash flooding and large hail as the main threats. A few supercell
thunderstorms are possible before a bow echo develops this
evening. Some of these storms could be fast moving. Later tonight,
storms are expected to be slow moving and could cause flash
flooding.

The Rock and Pecatonica rivers are experiencing flooding. Please
see the latest Flood Statements and Flood Warnings for details.

Hot and humid weather will continue today, with afternoon heat
indices up to 110 degrees south of Highway 30. Excessive heat
warnings and heat advisories are in effect for most of the outlook
area.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional rounds of thunderstorms are possible Saturday and
Sunday. Severe weather is possible, but confidence on timing and
favored locations remains low. If severe storms do occur, the main
threats would be damaging winds and flash flooding.

Hot and muggy conditions will continue Saturday, with afternoon
heat indices up to 110 degrees south of Highway 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through the early
morning hours.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:05 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry40 min
Jul 20, 7:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min
Jul 20, 7:56 PM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson46 min
Jul 20, 8:45 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine31 min
Jul 20, 8:58 PM CDTFlash Flood WarningDVNHenry, Jefferson, Louisa, Muscatine, Washington6 hr
Jul 20, 9:44 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott46 min
Jul 20, 9:46 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington30 min
Jul 20, 10:13 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
Jul 20, 10:39 PM CDTSevere Thunderstorm WarningDVNClinton, Scott35 min
Jul 20, 11:39 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk27 min
Jul 21, 12:40 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine65 min
Jul 21, 1:27 AM CDTSpecial Weather StatementDVNScott63 min
Jul 21, 5:10 AM CDTSpecial Weather StatementDVNBuchanan, Cedar, Jones, Linn65 min
Jul 21, 2:56 PM CDTRiver Flood WatchDVNDelaware, Jones67 hr
Jul 21, 2:56 PM CDTRiver Flood WatchDVNJackson4 days
Jul 21, 2:56 PM CDTRiver Flood WatchDVNBuchanan, Linn5 days
Jul 21, 3:51 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington54 min
Jul 21, 4:49 PM CDTTornado WarningDVNJohnson56 min
Jul 21, 5:01 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn59 min
Jul 21, 5:16 PM CDTFlash Flood WarningDVNCedar, Johnson, Jones, Linn6 hr
Jul 21, 5:24 PM CDTSevere Thunderstorm WarningDVNDubuque37 min
Jul 21, 5:39 PM CDTTornado WarningDVNCedar, Johnson, Muscatine51 min
Jul 21, 6:10 PM CDTTornado WarningDVNMuscatine50 min
Jul 21, 6:50 PM CDTSpecial Weather StatementDVNClinton, Scott55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.